Hail, Tippecanoe
- When
- June 28, 2:15 AM EST to 2:16 AM EST
- Where
- Tippecanoe County, Battle Ground
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.517, -86.833
A few strong storms moved through central Indiana in the early morning and again on the evening of 28 June 2005.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A few strong storms moved through central Indiana in the early morning and again on the evening of 28 June 2005.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 27, 9:38 PM EST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 938 PM EST MON JUN 27 2005 .UPDATE... SATELLITE SHOWED WEAK UPPER CIRCULATION ACROSS OH VALLEY AT 02Z...AND THIS WILL CONTINUE TO MOVE SLOWLY NE. REGIONAL RADAR CONTINUED TO SHOW TSRA ACROSS NERN IN AND WRN OH...WITH ADDITIONAL TSRA DEVELOPING IN KY. WITH UPPER LOW CIRCULATION MOVING NE TOWARD FORECAST AREA /FA/ FEEL THREAT FOR SCT TSRA WILL CONTINUE ACROSS SRN AND ERN FA. EXPANDED SLIGHT CHC POPS TO SWRN FA TO ACCOUNT FOR TSRA ACROSS KY TO MAKE IT INTO FA BEFORE WEAKENING. ADDED PATCHY FOG TO AREAS THAT SAW SOME DECENT RAIN TODAY. NO MAJOR CHANGES MADE TO LOW TEMPS AS DEWPOINTS WILL REMAIN NEAR 70. && .PREV DISCUSSION...FCST FOCUS WILL BE ON THUNDERSTORM CHANCES NEXT FEW DAYS AND TEMPERATURES. WATER VAPOR IMAGERY SHOWS UPPER CIRCULATION MOVING NORTH ACROSS NORTHWEST TENNESSEE INTO SOUTHWEST KENTUCKY. RADAR SHOWS THUNDERSTORMS WERE RAPIDLY DEVELOPING MAINLY ACROSS SOUTHERN INDIANA AND SOUTHEAST ILLINOIS. EXPECT SCATTERED THUNDERSTORMS TO BE THE RULE ACROSS OUR SOUTHEAST HALF OF OUR FORECAST AREA THIS EVENING WITH WIDELY SCATTERED THUNDERSTORMS NORTHWEST AS AIR MASS A LITTLE DRIER THERE. THUNDERSTORMS MAY DIMINISH LATER TONIGHT...WILL KEEP A SLIGHT CHANCE OVER THE SOUTHEAST HALF LATE TONIGHT. WILL GO WITH 40-50% CHANCE OF THUNDERSTORMS TUESDAY AS MODELS TAKE WEAKENING UPPER CIRCULATION NORTHEAST ACROSS OHIO VALLEY. GFS INDICATES DRY CONDITIONS ACROSS OUR AREA WEDNESDAY AS WE WILL BE BETWEEN SYSTEMS. 12KM ETA ON OTHER HAND DEVELOPS PRECIP AGAIN ACROSS OUR AREA. WILL GO WITH A SLIGHT CHANCE OF THUNDERSTORMS MOST AREAS AND A CHANCE SE AS OUR DEWPOINTS WILL BE IN LOWER 70S AND THIS HAS BEEN ENOUGH TO DEVELOP AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS. COLD FRONT MOVES THROUGH THURSDAY PER GFS AND ETA. WILL CONTINUE CHANCE OF THUNDERSTORMS THURSDAY AND THEN SLIGHTLY COOLER AND DRY OVER THE WEEKEND. GFS AND NCEP INDICATES THUNDERSTORMS POSSIBLE AGAIN BY LATE DAY 7. WILL MENTION LOW CHANCES OF THUNDERSTORMS NEXT MONDAY AFTERNOON. HAVE GONE WITH A MOS BLEND WITH TEMPERATURES. MET LOW 80S SEEM TOO COOL TOMORROW BASED ON MID AND UPPER 80S OVER TENNESSEE TODAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 940 PM EST MON JUN 27 2005 INZ021-028>031-035>049-051>057-060>065-067>072-280828- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 940 PM EST MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...REST OF TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE DURING THE NIGHT...MAINLY EAST OF A VINCENNES TO MUNCIE LINE. BRIEF HEAVY RAIN IS POSSIBLE...BUT NO SEVERE WEATHER IS EXPECTED. LOCALLY DENSE FOG MAY FORM ACROSS AREAS THAT SAW RAIN DURING THE DAY ON MONDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY. THE THREAT FOR SEVERE WEATHER WILL INCREASE AS WE HEAD INTO WEDNESDAY NIGHT AND THURSDAY. TWO SCENARIOS FOR POSSIBLE SEVERE WEATHER EXIST. THE FIRST IS THAT A COMPLEX OF STORMS COULD DEVELOP ACROSS IOWA AND ILLINOIS WEDNESDAY NIGHT. THIS COMPLEX COULD FORM A LINE AND MOVE INTO SOME PARTS OF INDIANA LATE WEDNESDAY NIGHT. IF THIS OCCURS... THERE WOULD BE A THREAT FOR DAMAGING WINDS. A SECOND SCENARIO INVOLVES THUNDERSTORM DEVELOPMENT ALONG AND HEAD OF A COLD FRONT LATER THURSDAY AFTERNOON. DEPENDING ON THE TIMING... SOME OF THESE STORMS COULD ALSO BE SEVERE...STAY TUNED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MID WEEK...BUT MAY BE NEEDED WEDNESDAY NIGHT INTO THURSDAY. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The Indianapolis radar (KIND), 102 km away, was scanning. The volume nearest the first event began at 07:12 UTC.
4 hail, 3 thunderstorm wind, 2 lightning, 1 flash flood. Local standard time, as filed.
Several trees were blown down.
Lightning sparked a house fire in Fishers.
Lightning sparked a house fire in Fishers.
Streets were flooded in Muncie.
Trees and limbs were blown down.
Several trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455028, 5455029, 5455030, 5455031, 5455032, 5455037, 5455033, 5455034, 5455035, 5455036.